Oklahoma, 2007

Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007

June 19 to 20, 2007 · NWS OUN · 57 events in 21 counties and zones

A widespread severe thunderstorm event occurred over much of Oklahoma from the 19th into the 20th. A weakly capped airmass, combined with a surface trough oriented northwest to southeast over Oklahoma, and afternoon heating allowed for another round of strong to severe thunderstorms to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$219,000
Crop damage
None recorded
Events
57

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A widespread severe thunderstorm event occurred over much of Oklahoma from the 19th into the 20th. A weakly capped airmass, combined with a surface trough oriented northwest to southeast over Oklahoma, and afternoon heating allowed for another round of strong to severe thunderstorms to develop. Wind shear along the outflow boundary and decent instability allowed for the some of the thunderstorms to produce high winds and large hail. Also, a complex of thunderstorms developed over western Kansas and moved south toward northern Oklahoma. The low level jet cranked up as night fell, pumping in warm and very moist air. The thunderstorm complex continued moving south while intensifying. Widespread severe winds and large hail accompanied the thunderstorms. The thunderstorm complex moved south through much of Oklahoma before moving into Texas. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 19, 3:51 PM CST, 24 minutes earlier.

Area forecast discussion, Jun 19, 3:51 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
451 PM CDT TUE JUN 19 2007

.DISCUSSION...
EXTREMELY UNSTABLE ATMOSPHERE WILL BE SEEN THIS AFTERNOON INTO THE
EVENING. ALTHOUGH MAIN CONCERN THROUGH THE MID-EVENING HOURS WILL
BE FOR MAINLY ISOLATED OR PERHAPS SCATTERED THUNDERSTORMS...GIVEN
6-7K CAPES...HIGH END SEVERE WEATHER POSSIBLE. WITH RELATIVELY
WEAK WIND SHEAR...MAIN THREAT WILL BE GIANT HAIL AND DAMAGING
WINDS...ALTHOUGH BRIEF TORNADOES CANNOT BE RULED OUT IN THE EARLY
STAGES OF THUNDERSTORM DEVELOPMENT. OUTSIDE OF ANY
ISOLATED/SCATTERED STORMS ACROSS NORTHERN ZONES LATE THIS
AFTERNOON THROUGH THE FIRST HALF OF THE EVENING...BETTER CHANCES
FOR THUNDERSTORMS WILL OCCUR OVERNIGHT WITH POSSIBLE MCS
DEVELOPING TO OUR NORTHWEST AND SURGING SOUTHEAST.

OUTSIDE OF LINGERING SHOWERS/STORMS TOMORROW...FORECAST WILL BE
DRY FROM TOMORROW NIGHT THROUGH DAY SEVEN AS UPPER RIDGING TAKES
HOLD. WITH TEMPERATURES ON THE INCREASE AND LOWER LEVEL MOISTURE
NOT GOING ANYWHERE ANYTIME SOON...WILL NEED TO WATCH FOR HEAT
ADVISORY CONDITIONS MID-LATE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  89  71  93 /  50  30  10  10
HOBART OK         71  92  71  94 /  50  30  10  10
WICHITA FALLS TX  72  92  72  95 /  40  40  10  10
GAGE OK           69  91  69  94 /  50  20  10  10
PONCA CITY OK     71  89  71  93 /  50  30  10  10
DURANT OK         74  90  72  93 /  30  40  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/30/11
Hazardous weather outlook, Jun 19, 12:43 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
143 PM CDT TUE JUN 19 2007

OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
143 PM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS NORTH AND WEST OF A LINE FROM ALTUS... TO
ARDMORE ...TO DURANT.

TIMING...
SEVERE THUNDERSTORMS COULD DEVELOP AT ANYTIME AND LAST PAST MIDNIGHT.

IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND THUNDERSTORM WIND GUSTS TO 70 MPH
WILL BE THE MAIN CONCERNS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD LISTEN FOR UPDATES... AND PLAN FOR POSSIBLE SEVERE
WEATHER OPERATIONS BEGINNING THIS AFTERNOON...AND POSSIBLY LASTING
WELL INTO THE NIGHT.

DISCUSSION...
AN UNUSUALLY MOIST AIRMASS IS IN PLACE ACROSS OKLAHOMA AND NORTH
TEXAS.  THE VERY HUMID AIR IS RESULTING IN EXTREMELY UNSTABLE
CONDITIONS. A WEAK LOW PRESSURE TROUGH OR SURFACE BOUNDARY WAS
LOCATED FROM NEAR WOODWARD...SOUTHEAST TO NEAR WATONGA...OKLAHOMA
CITY AND SEMINOLE. WEAK CONVERGENCE ALONG THIS BOUNDARY MAY RESULT
IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON...ESPECIALLY AS
TEMPERATURES WARM AND CAPPING OF WARM AIR ALOFT DECREASES SLIGHTLY.
ALTHOUGH WIND SHEAR IS WEAK...THE EXTREME INSTABILITY WOULD SUPPORT
RAPID SEVERE THUNDERSTORMS DEVELOPMENT. IF STORMS DEVELOP ALONG THE
BOUNDARY THEY WOULD LIKELY MOVE SLOWLY SOUTH AND EAST.  VERY STRONG
UPDRAFTS AND DOWNDRAFTS IN THE STORMS WOULD RESULT IN LARGE HAIL AND
DAMAGING WINDS.

LATER IN THE DAY...THUNDERSTORMS MAY DEVELOP OVER THE HIGH PLAINS TO
THE WEST OF OKLAHOMA.  STRENGTHENING NORTHWEST FLOW ALOFT IN THE
EVENING WILL CARRY ANY STORMS THAT DEVELOP SOUTHEAST.  VERTICAL WIND
SHEAR WILL BE STRONGER THEN...ESPECIALLY AS THE LOW LEVEL JET
STRENGTHENS TONIGHT.  THIS SCENARIO FAVORS A LARGE THUNDERSTORM
COMPLEX CAPABLE OF DAMAGING WINDS AND SOME HAIL.

SEVERE WEATHER POTENTIAL TONIGHT WILL DEPEND ON WHETHER
THUNDERSTORMS WILL ORGANIZE INTO A LARGER COMPLEX OF STORMS. A
KEY ELEMENT THAT WOULD CONTRIBUTE TO AN ORGANIZED COMPLEX IS AN
UPSTREAM DISTURBANCE OR TROUGH IN THE FLOW ALOFT. CURRENTLY THERE
ARE NO SUCH DISTURBANCES EVIDENT ON SATELLITE IMAGES OR OTHER UPPER
AIR DATA... SO THERE IS UNCERTAINTY AS TO HOW STORMS OVER THE HIGH
PLAINS WILL EVOLVE LATE TODAY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
LOCALIZED HEAVY RAINFALL. ADDITIONAL HEAVY RAIN COULD CAUSE FLOODING
IN AREAS WHERE RECENT RAINS HAVE SATURATED THE GROUND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO THE DAY ON WEDNESDAY... BUT
ARE EXPECTED TO REMAIN VERY LOW THROUGH THE LATTER HALF OF THE WEEK
AND INTO THE WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

In the hours before

Special weather statement, Jun 19, 3:44 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT TUE JUN 19 2007

OKZ012-192200-
GARFIELD OK-
444 PM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER HILLSDALE AT 444 PM CDT. THE
STORM WAS NEARLY STATIONARY. THIS STORM WILL CURRENTLY BE CAPABLE OF
SMALL HAIL AND HEAVY RAIN. HOWEVER...STORM INTENSITY IS INCREASING
AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GARFIELD COUNTY...INCLUDING THE CITY OF ENID...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

MAXWELL
Special weather statement, Jun 19, 3:47 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT TUE JUN 19 2007

OKZ006-007-192200-
ALFALFA OK-GRANT OK-
447 PM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED FROM 7 MILES SOUTHWEST OF
BURLINGTON TO 5 MILES EAST OF GREAT SALT PLAINS LAKE AT 447 PM CDT.
THE STORMS WERE NEARLY STATIONARY. THESE STORMS WILL BE CAPABLE OF
PRODUCING SMALL HAIL AND HEAVY RAIN. HOWEVER... STORM INTENSITY IS
INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN ALFALFA AND GRANT COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

MAXWELL

The radar

The Vance AFB radar (KVNX), 20 km away, was scanning. The volume nearest the first event began at 22:15 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind, 16 hail, 5 flash flood, 1 funnel cloud. Local standard time, as filed.

Hail, Garfield

When
June 19, 4:15 PM CST
Where
Garfield County, 5 mi W of Hillsdale
Measured
1.75 in hail
Reported by
Public
Coordinates
36.570, -98.070

Occasional hail lasted for about 45 minutes.

Hail, Alfalfa

When
June 19, 4:45 PM CST
Where
Alfalfa County, Cherokee
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.750, -98.350

Hail, Alfalfa

When
June 19, 4:53 PM CST
Where
Alfalfa County, Goltry
Measured
4.25 in hail
Reported by
Broadcast Media
Coordinates
36.530, -98.150

Hail, Garfield

When
June 19, 4:55 PM CST
Where
Garfield County, 3 mi W of Carrier
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.480, -98.074

The hail was reported quarter to golfball size.

Hail, Alfalfa

When
June 19, 5:00 PM CST
Where
Alfalfa County, 2 mi W of Burlington
Measured
1.75 in hail
Reported by
Public
Coordinates
36.900, -98.456

Hail, Alfalfa

When
June 19, 5:10 PM CST
Where
Alfalfa County, Cherokee
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
36.750, -98.350

Hail, Garfield

When
June 19, 5:40 PM CST
Where
Garfield County, 3 mi WNW of Carrier
Measured
0.88 in hail
Reported by
Public
Coordinates
36.497, -98.070

Hail, Alfalfa

When
June 19, 5:45 PM CST
Where
Alfalfa County, 1 mi W of Goltry
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
36.530, -98.168

Funnel Cloud, Major

When
June 19, 5:55 PM CST
Where
Major County, 3 mi E of Meno
Reported by
Emergency Manager
Coordinates
36.380, -98.116

Spotters viewed the funnel cloud looking west from Lahoma.

Flash Flood, Garfield

When
June 19, 6:00 PM CST
Where
Garfield County, Hillsdale
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
36.570, -97.980

Several county roads were closed due to high water.

Thunderstorm Wind, Major

When
June 19, 6:20 PM CST
Where
Major County, 4 mi NNW of Ringwood
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
36.433, -98.278

Hail, Woods

When
June 19, 6:23 PM CST
Where
Woods County, 7 mi N of Alva
Measured
1.75 in hail
Reported by
Public
Coordinates
36.901, -98.670

The hail was reported at the intersection of HWY 11 and 281.

Hail, Woods

When
June 19, 6:38 PM CST
Where
Woods County, 2 mi W of Capron
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
36.900, -98.606

Hail, Woodward

When
June 19, 6:42 PM CST
Where
Woodward County, Quinlan
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.450, -99.050

Hail, Woodward

When
June 19, 7:19 PM CST
Where
Woodward County, 5 mi N of Woodward
Measured
1 in hail
Reported by
Public
Coordinates
36.502, -99.400

Hail, Woodward

When
June 19, 7:30 PM CST
Where
Woodward County, Woodward
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.430, -99.400

Thunderstorm Wind, Woodward

When
June 19, 7:30 PM CST
Where
Woodward County, Woodward
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.430, -99.400

Several power lines were downed on the north side of town. Monetary damages were estimated.

Thunderstorm Wind, Woodward

When
June 19, 7:30 PM CST
Where
Woodward County, Woodward
Measured
60 kt (69 mph) estimated gust
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
36.430, -99.400

Several power lines were downed on the north side of town. The wind and half dollar size hail also combined for several windows to be broken in town. Several limbs were blown onto parked automobiles. Several trees sustained damage around Woodward.

Hail, Woodward

When
June 19, 7:30 PM CST
Where
Woodward County, Woodward
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
36.430, -99.400

Thunderstorm Wind, Kingfisher

When
June 19, 8:00 PM CST
Where
Kingfisher County, Hennessey
Measured
65 kt (75 mph) estimated gust
Property damage
$8,000
Reported by
Newspaper
Coordinates
36.100, -97.900

Power lines were blown down by the severe winds. Monetary damages were estimated.

Hail, Ellis

When
June 19, 8:10 PM CST
Where
Ellis County, Gage
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.320, -99.750

Thunderstorm Wind, Dewey

When
June 19, 8:12 PM CST
Where
Dewey County, Oakwood
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.930, -98.720

Several power poles were blown down. The power was off around town. Monetary damages were estimated.

Thunderstorm Wind, Kingfisher

When
June 19, 8:20 PM CST
Where
Kingfisher County, Kingfisher
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.850, -97.930

Power flashes were seen around town. An awning was blown down at the Main Street Truck Stop. Part of the siding was blown off of M&S Detail. Monetary damages were estimated.

Thunderstorm Wind, Garfield

When
June 19, 8:25 PM CST
Where
Garfield County, 7 mi E of Waukomis
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.280, -97.775

Five to six power poles/lines were downed due to the high wind. Minor damage was reported at Pioneer School and the fire department. Monetary damages were estimated.

Thunderstorm Wind, Logan

When
June 19, 8:50 PM CST
Where
Logan County, 4 mi SSE of Marshall
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.097, -97.593

Thunderstorm Wind, Logan

When
June 19, 8:55 PM CST
Where
Logan County, 4 mi SSE of Marshall
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.097, -97.593

Hail, Lincoln

When
June 19, 8:58 PM CST
Where
Lincoln County, 2 mi S of Agra
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.851, -96.870

Thunderstorm Wind, Custer

When
June 19, 9:30 PM CST
Where
Custer County, Weatherford
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Newspaper
Coordinates
35.530, -98.720

A few power lines were downed by high winds. Monetary damages were estimated.

Thunderstorm Wind, Ellis

When
June 19, 9:50 PM CST
Where
Ellis County, 8 mi WSW of Arnett
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.086, -99.902

Thunderstorm Wind, Grady

When
June 19, 10:30 PM CST
Where
Grady County, 2 mi SSW of Minco
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
35.293, -97.944

Thunderstorm Wind, Grady

When
June 19, 10:35 PM CST
Where
Grady County, 2 mi SSW of Minco
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.293, -97.944

Thunderstorm Wind, Grady

When
June 19, 10:40 PM CST
Where
Grady County, 2 mi SSW of Minco
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
35.293, -97.944

Thunderstorm Wind, Grady

When
June 19, 11:05 PM CST
Where
Grady County, 2 mi SSE of Chickasha
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
35.023, -97.936

Thunderstorm Wind, Jackson

When
June 19, 11:15 PM CST
Where
Jackson County, Martha
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
34.720, -99.380

Several tree limbs 6 inches in diameter blown down. Also, several trees 24 inches in diameter and a 50 foot HAM radio antenna were blown down. Two 35,000 bushel grain storage tanks were toppled by the high wind. The event lasted approximately 15 minutes. Monetary damages were estimated.

Thunderstorm Wind, Cleveland

When
June 19, 11:23 PM CST
Where
Cleveland County, Norman
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
35.220, -97.450

A large tree was blown onto a white convertible with four passengers inside. No injuries were reported.

Thunderstorm Wind, Comanche

When
June 19, 11:25 PM CST
Where
Comanche County, 3 mi W of Medicine Park
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.730, -98.553

Thunderstorm Wind, Comanche

When
June 19, 11:30 PM CST
Where
Comanche County, 3 mi W of Medicine Park
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.730, -98.553

Thunderstorm Wind, Harmon

When
June 19, 11:30 PM CST
Where
Harmon County, 3 mi W of Gould
Measured
65 kt (75 mph) measured gust
Reported by
Mesonet
Coordinates
34.670, -99.833

Thunderstorm Wind, Harmon

When
June 19, 11:35 PM CST
Where
Harmon County, 3 mi W of Gould
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
34.670, -99.833

Thunderstorm Wind, Greer

When
June 19, 11:45 PM CST
Where
Greer County, 5 mi SE of Mangum
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.829, -99.438

Thunderstorm Wind, Greer

When
June 19, 11:50 PM CST
Where
Greer County, 5 mi SE of Mangum
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.829, -99.438

Thunderstorm Wind, Greer

When
June 19, 11:55 PM CST
Where
Greer County, 5 mi SE of Mangum
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.829, -99.438

Thunderstorm Wind, Jackson

When
June 20, 12:00 AM CST
Where
Jackson County, 3 mi S of Altus
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.587, -99.330

Thunderstorm Wind, Jackson

When
June 20, 12:01 AM CST
Where
Jackson County, 0.9 mi SW of (Lts)altus Afb
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
34.641, -99.281

Thunderstorm Wind, Jackson

When
June 20, 12:15 AM CST
Where
Jackson County, 3 mi N of Altus
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
34.673, -99.330

Thunderstorm Wind, Tillman

When
June 20, 12:15 AM CST
Where
Tillman County, 4 mi S of Tipton
Measured
65 kt (75 mph) measured gust
Reported by
Mesonet
Coordinates
34.442, -99.130

Thunderstorm Wind, Tillman

When
June 20, 12:20 AM CST
Where
Tillman County, 4 mi S of Tipton
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
34.442, -99.130

Thunderstorm Wind, Tillman

When
June 20, 12:25 AM CST
Where
Tillman County, 4 mi S of Tipton
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
34.442, -99.130

Thunderstorm Wind, Tillman

When
June 20, 12:30 AM CST
Where
Tillman County, 4 mi S of Tipton
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.442, -99.130

Thunderstorm Wind, Tillman

When
June 20, 12:55 AM CST
Where
Tillman County, 3 mi W of Grandfield
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
34.230, -98.733

Thunderstorm Wind, Tillman

When
June 20, 12:55 AM CST
Where
Tillman County, Grandfield
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
34.230, -98.680

The wind gust was relayed by KSWO TV.

Thunderstorm Wind, Tillman

When
June 20, 1:00 AM CST
Where
Tillman County, 3 mi W of Grandfield
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
34.230, -98.733

Thunderstorm Wind, Tillman

When
June 20, 1:10 AM CST
Where
Tillman County, Frederick
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.380, -99.020

Flash Flood, Murray

When
June 20, 2:30 AM CST
Where
Murray County, Turner Falls
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
34.420, -97.150

Flooded low water crossings stranded around 100 campers. No injuries were reported.

Flash Flood, Comanche

When
June 20, 3:00 AM CST
Where
Comanche County, Lawton
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
34.620, -98.400

Heavy rain caused several roads in Lawton to be impassable.

Flash Flood, Seminole

When
June 20, 3:30 AM CST
Where
Seminole County, Seminole
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
35.230, -96.680

Several roads were closed due to high water. John's Park was completely flooded.

Flash Flood, Pontotoc

When
June 20, 4:00 AM CST
Where
Pontotoc County, Ada
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
34.770, -96.670

State HWY 99 was closed due to high water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44056, 44057, 44059, 44063, 44066, 44069, 44070, 44100, 44053, 45116, 44153, 44101, 44102, 44103, 44104, 44105, 44121, 44126, 44214, 45115, 44107, 44220, 44131, 44139, 44154, 44156, 44112, 45058, 44157, 44171, 44173, 44174, 44178, 44143, 44224, 44179, 44180, 44181, 44183, 44184, and more.